Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 15, 2017, 4:15 PM CDT for Coahoma County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 15, 2017, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
070
WGUS54 KMEG 152115
FFWMEG
MSC027-152315-
/O.NEW.KMEG.FF.W.0060.170715T2115Z-170715T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
415 PM CDT SAT JUL 15 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Coahoma County in northwestern Mississippi...
* Until 615 PM CDT
* At 414 PM CDT...Doppler Radar estimates 1 to 2 inches of rain has
occurred over the past hour. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Clarksdale, Dublin, Lyon, Mattson, Counts, Hopson, Bobo, Lurand,
Claremont and Beverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3399 9066 3412 9066 3412 9074 3413 9074
3426 9045 3399 9045
$$1 follow-up statement
286
WGUS74 KMEG 152309
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
609 PM CDT SAT JUL 15 2017
MSC027-152319-
/O.EXP.KMEG.FF.W.0060.000000T0000Z-170715T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coahoma MS-
609 PM CDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COAHOMA COUNTY WILL
EXPIRE AT 615 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3399 9066 3412 9066 3412 9074 3413 9074
3426 9045 3399 9045
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:34 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 15, 3:34 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Memphis TN 334 PM CDT Sat Jul 15 2017 .DISCUSSION... Showers and thunderstorms are ongoing around the region this afternoon, associated with a cold front. This front is currently located roughly along Interstate 40, with convection along and south. This activity will continue through the evening as the front continues to push southward into north Mississippi. Given the moist environment present overnight, with dew point temperatures near 70, combined with clearing in the wake of the front, some patchy fog development will be likely around the region. Skies will gradually clear from north to south throughout the day on Sunday as the front continues southward, with north Mississippi carrying the greatest chances for any showers and thunderstorms during the afternoon. Sunday afternoon highs, topping out in the upper 80s to near 90, will likely be the coolest of the forecast period before a warming trend begins for next week. Conditions will begin to dry out by Monday as the front washes out over north Mississippi. Have only included slight POPs for Monday afternoon, as a ridge of high pressure begins to build in aloft. This will allow dry conditions to persist throughout most of next week, with only slight POPs included for a few afternoons as models currently meander the upper ridge back to the west a bit midweek. Temperatures will be the main concern with the forecast next week, as daily highs will likely approach the mid 90s Wednesday through Friday, potentially leading to heat indices near 105 at some locales. ZDM && .AVIATION... 18Z TAFs Primary concern is afternoon SHRA/TSRA development. Area of TSRA northeast of MKL will slowly sag south and may develop west into the MKL vicinity early to mid afternoon. Elsewhere, latest GOES visible imagery indicates towering cumulus developing from MEM east/northeast to an area south of MKL. HRRR model depicts little to no development in this region, but it will need to be monitored. Similar to yesterday, best shot of TSRA for TUP will likely occur late in the afternoon, as outflow from TSRA to the north and west spreads into northeast MS. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 15, 4:15 AM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Sat Jul 15 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 415 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible across the Mid-South this afternoon, mainly along and south of Interstate 40. The primary hazards will be gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index values are forecast to approaching 105 degrees Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:45 PM CDT | Areal Flood Advisory | MEG | DeSoto | 60 min |
| Jul 15, 5:15 PM CDT | Special Weather Statement | MEG | Lafayette | 45 min |
| Jul 15, 6:08 PM CDT | Flash Flood Warning | MEG | DeSoto | 82 min |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.